Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry to hear that Nacho has eaten 240mgs of Lexapro
Escitalopram (Lexapro) is a selective serotonin re-uptake inhibitor drug. We sometimes use these drugs in dogs to control anxiety, obsessive compulsive behavior and aggression. At a Lexapro dose of 0.3mg/kg we can see incoordination and lethargy for 12-24 hours, it is not organ toxic though. At 4mg/kg you can see tremors and vocalization.
If he is 42 pounds he is 19kgs (2.2 pounds per kilogram), so he ingested 12.6mgs/kg. (240mgs/ 19kgs = 12.6mgs/kg).
I would expect that he would be quite lethargic and uncoordinated, and he was likely experiencing tremors and possibly seizures. Tremors and seizures can lead to very high body temperature.
Other side effects that may be see include loss of appetite, nausea, diarrhea, lethargy, irritability, or paradoxical hyperactivity, vocalization, and panting. In rare instances dogs that aren't normally aggressive may become so.
Normally effects of the drug can last for 12-24 hours. If your pup has underlying liver disease they may last much longer because the liver is responsible for clearing the drug.
If he is an otherwise healthy pup then we try to block further absorption of the drug and can use intravenous fluids to cool him and keep him hydrated, anti-seizure drugs to control tremors and seizures, and drugs to control abnormal heart rates/rhythms if they occur.
Dogs that are treated aggressively with supportive medication by a veterinarian tend to recover and do well, if we start treatment early enough.
In most cases the pup should be back to himself in a day or two. He is exactly where he should be receiving the supportive care he needs. I would wait to see how he comes along over the next 24-48 hours, but odds are with supportive care he will recover.
Please let me know if you have any further questions.